Georgia, 2006Hail and Damaging Winds in Georgia, May 7, 2006
May 7, 2006 · NWS TAE · 3 events in 3 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 7, 8:45 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, May 7, 8:45 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT SUN MAY 7 2006
.DISCUSSION...EARLY MORNING FOG & STRATUS BREAKING UP QUICKLY THIS
MORNING AS HEATING WILL HELP DESTABILIZE THE ATMOSPHERE FOR MAINLY
AN AFTERNOON TO EVENING TSTMS EVENT. 12Z TAE SOUNDING HAD A PRECIP
WATER VALUE OF 1.29 INCHES...LI OF -6...& CAPE 2452 J/KG. WIND
PROFILE WAS UNIDIRECTIONAL FROM SW-W 10-25 MPH. CURRENT AREA RADARS
HAVE CONVECTION OVER SOUTHERN AL...MOVING EAST WITH THE LATEST
SHORT-WAVE PUSHING ACROSS THE SOUTH STATES. QUESTION TODAY IS AMOUNT
OF CONVECTION & SEVERE POTENTIAL. CURRENT CONVECTION APPEARS IT WILL
STAY MAINLY NORTH OF THE CWA...WITH THE SOUTHERN END LAGGING BACK TO
THE LOWER MS VALLEY. MODELS ARE CONSISTENT WITH MOVING ENERGY & A
SURFACE LOW...ACROSS THE CWA TODAY...WITH THE GFS THE MOST BULLISH.
SO WITH AFTERNOON DESTABILIZATION...TSTM DEVELOP WILL INCREASE.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH MAIN THREAT
STRONG WINDS...WHILE HAIL & TORNADO THREAT LOWER. AS THE LOW PUSHES
EAST...A WEAK BOUNDARY STALLS OVER N FL...WHICH WILL HELP FOCUS SOME
CONVECTION. OTHERWISE...WINDS & SEAS REMAIN LOW OVER THE COASTAL
WATERS. NO FIRE CONCERNS.
&&
.AVIATION...GOOD CHANCES OF RAIN TODAY LATE THIS MORNING THROUGH
THIS EVNG. BEST CHANCES WILL BE AROUND DHN...ABY AND POSSIBLY PFN.
HAVE INCLUDED TEMPO GROUPS FOR TS AROUND MIDDAY THROUGH EVNG FOR
MOST LOCATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS. LOCATIONS THAT SEE HEAVY RAIN THIS AFTN
WILL BE MORE PRONE TO FOG/LOW CLOUD TOMORROW MORNING...AND HAVE
INCLUDED IFR TO LIFR CONDS AT THE END OF THE CURRENT TAF PERIOD.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
AVIATION/FIRE WX...JM
PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 4:45 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT SUN MAY 7 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD
ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF
OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO
SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG
STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE
GREATEST THREATS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO
THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE
UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN
TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD
FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT
IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY
COOL WEATHER FOR NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
17-GOULD
In the hours before
Special weather statement, May 7, 10:39 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EDT SUN MAY 7 2006
ALZ065-071630-
COFFEE-
1139 AM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 1130 AM CDT
AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTHWEST OF ELBA...MOVING EAST AT 20
MPH.
PEOPLE IN NORTHERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 40 TO 50 MPH ARE
POSSIBLE WITH THESE STORMS.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 10:46 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT SUN MAY 7 2006
GAZ124-071630-
TERRELL-
1146 AM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 1230 PM EDT
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAWSON...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHERN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 11:14 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SUN MAY 7 2006
GAZ126-071700-
LEE-
1214 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN
SOUTH-CENTRAL ALABAMA...
* UNTIL 100 PM EDT
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 11:14 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SUN MAY 7 2006
GAZ126-071700-
LEE-
1214 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN
SOUTH-CENTRAL GEORGIA...
* UNTIL 100 PM EDT
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH.
PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 11:36 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 PM EDT SUN MAY 7 2006
ALZ068-071715-
GENEVA-
1236 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 1215 PM CDT
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH.
PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND
OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, May 7, 12:16 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT SUN MAY 7 2006
GAZ143-071800-
MILLER-
116 PM EDT SUN MAY 7 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 200 PM EDT
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
5 MILES SOUTH OF COLQUITT BY 125 PM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
38-GODSEY
Thunderstorm Wind, Seminole
- When
- May 7, 12:30 PM EST
- Where
- Seminole County, Southwest Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.817, -84.900
The Seminole County Road Department reported a few trees down near Lake Seminole.
Hail, Miller
- When
- May 7, 12:35 PM EST
- Where
- Miller County, Northwest Portion
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.217, -84.833
Quarter size hail reported by the Miller County EMA.
Thunderstorm Wind, Decatur
- When
- May 7, 12:35 PM EST
- Where
- Decatur County, Northwest Portion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.967, -84.650
The Decatur County Road Department reported a few trees down in the northwest corner of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in South Carolina, May 7, 2006$250,000 · 2 events
- Tornadoes and Hail in Kansas, May 7, 2006F1 · 32 events
- Lightning Strike in Georgia, May 7, 2006$125,000 · 1 event
- Flash Flooding and Hail in Texas, May 7 to 8, 2006$100,000 · 1.75 in hail · 5 events
- Tornadoes and Damaging Winds in Minnesota, May 7, 2006F1 · 4 events
- Tornadoes and Hail in Kansas, May 7, 2006F0 · 10 events
- Damaging Wind in Alabama, May 7, 2006$15,000 · 50 kt wind · 1 event
- Dust Devil in North Dakota, May 7, 20061 injured · 1 event
- Hail and Damaging Wind in Texas, May 7, 20062.75 in hail · 9 events
- Hail in Nebraska, May 7, 2006$1,000 · 1.75 in hail · 8 events
- Tornadoes and Hail in South Carolina, May 7, 2006$5,000 · F0 · 7 events
- Hail and Damaging Wind in Oklahoma, May 7, 20061.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511434, 5511359, 5511433.